Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Lrolfo

Hormonal cystic acne due to stopping pill for 2 months and a lot of stress

Recommended Posts

Hello everyone,

i have never written anything like this before. I am at a loss and feel very depressed about my adult cystic acne. I am 26 years old and just finished my master course. It was very stressful and i also had trouble with my boyfriend during this year abroad. Then for some stupid reason i decided to go off the pill because at the time i thought my skin was not very good due to it (compared with now i had wonderful skin and never really appreciated it!).
Anyway, i then started to develop very small bumps on my throat/ under my chin. Then these became big and inflamed and the acne climbed up all over my lower cheeks and then moved all over cheeks. And comdeones started to build all over left side of face. My right side tho is even worse full of cysts and scars plus hyperpigmentation. I also got bacne and acne on my chest. It was simply a nightmare. I avoided going out or felt terribly embarrassed when people looked at me. This made me even more stressed and has been worsening the condition ever since.
I have now had acne for over 1 year. Bacne has improved a lot but the acne on my face is definitely cystic and i am really scared of the scars. Like, terrified. I have issues with self esteem and feel ugly as hell. I used to actually feel very attractive altho never had a lot of self esteem. I really don't know what to do and feel lost. I went to see a dermatologist in Germany  (where i currently live) but i simply received zinc and a topical cream. But i think my problem is hormonal and i have already tried peels and led light treatment but no improvements as it comes back every month.
This problem has taken over my whole life: social life; relationship and fear of looking horrible for upcoming job interviews. I don't know if anyone else is experiencing this.

i am truly sorry for the extremely long message. I am just so depressed.

Share this post


Link to post
Share on other sites

I feel the same way. You're not alone. Is there any way you can get back on the birth control pill? Or maybe like spironolactone? I was on Spiro for years. I had to stop recently because my husband and I want to get pregnant. Now that I'm off it, I can see how well it was actually working for me.

One thing that helps me is knowing that this IS temporary. There are so many treatments out there that eventually you'll find one that works (maybe the BC pills if you can get back on them?). This is a horrible time but it'll come back around, and we will be happy again. In the meantime, though, know that you're not battling this alone!

Share this post


Link to post
Share on other sites

 @Lrolfo I have similar problems as well! I'm trying to get an appointment with a derm and probably my gyno about mine, since I'm 99% sure it's hormonal cystic acne. It's driving me nuts, though. I know how you feel. I personally think my problem is related to a surgery I recently had that affected my hormones, so that's probably part of the issue for me, but I'm looking at birth control pills and antibiotics (both of which I have tried some of before) and possibly even Accutane. 

I'm glad to know I'm not alone, and I hope the same for you! Good luck with your search for a fix!

Share this post


Link to post
Share on other sites

I had the same problem; sorry to hear you’re going through this! The only thing that worked for me was R+F Unblemish. Took 5-6 months but my skin is 100% clear now. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×